Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

July 16, 2021Overton County, Pickett County, Tennessee

NWS Nashville, TN issued this special weather statement at Jul 16, 2021, 6:44 PM CDT for Overton County, Pickett County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2021, 6:44 PM CDT (23:44 UTC)
Expired
Jul 16, 2021, 7:30 PM CDT
In force
46 min
Issued by
NWS Nashville, TN

Counties Overton County, TN, Pickett County, TN

The radar

The Nashville radar (KOHX), 129 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1708 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1708 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

994 
WWUS84 KOHX 162344
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
644 PM CDT Fri Jul 16 2021
 
TNZ010-011-033-034-170030-
Fentress TN-Overton TN-Pickett TN-Clay TN-
644 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...PICKETT...
NORTHEASTERN CLAY AND NORTHWESTERN FENTRESS COUNTIES UNTIL 730 PM
CDT...

At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Byrdstown, moving northeast at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Livingston, Byrdstown, Wolf River Dock, Dale Hollow Lake, Pall Mall,
Standing Stone State Park, Huntersville and Static.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3661 8488 3628 8507 3636 8550 3662 8539
      3663 8523
TIME...MOT...LOC 2343Z 208DEG 31KT 3647 8520 

$$

Adcock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jul 16, 6:21 PM CDT, 23 minutes earlier.

Area forecast discussion, Jul 16, 6:21 PM CDT, 23 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
621 PM CDT Fri Jul 16 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

The crowd has thinned out a bit at forecast time, but scattered
showers/storms continue to fire in this afternoon's warm
temperatures. Fortunately, all of today's activity (and really any
activity we get this weekend) is going to be working on instability
almost exclusively. No shear for storms to interact with will keep
most everyone rather benign. That said, let's talk about coverage.

For the last several days, all of our major models (NAM/GFS/Euro)
have been very persistent in illustrating scattered to numerous
showers and thunderstorms starting tonight and last on and off
through most of this weekend. While they are still doing this, most
if not all of our hi-res guidance is showing really dry conditions
through at least Saturday. I've tried to massage the PoPs through
Saturday, taking into account models that have been very consistent
over the last several days.

I think the main thing to take away from what we're seeing in the
guidance is that, while it is going to rain this weekend and some
people are likely to see heavy doses of it at times, it's not
likely to be a washout for any one area -- and no one period in
time is going to be more likely than the next for chances. Just be
prepared for wet conditions if you have outdoors plans any time
this weekend. As far as severity goes, as I mentioned earlier, no
severe weather is expected due to a lack of shear, but gusty winds
to 40+ mph and some small hail can't be ruled out. If there's any
upside, temperatures should be in the low to mid 80s for highs
both days this weekend.

The boundary responsible for this weekend's activity still looks
like it should push through Middle TN on Monday. Will keep a chance
PoP across the south, but the way models are leaning now, I think
most everyone should be dry to start out the week with temperatures
creeping back towards normal.

&&

.AVIATION...
00Z TAF DISCUSSION.

Chances for showers and thunderstorms will continue this TAF
period, with best chances this evening and late tomorrow morning
through the afternoon. Cigs look to drop to MVFR overnight through
the late morning, possibly getting to VFR Saturday afternoon.
Southwest winds around 5 to 10 knots will continue this evening,
becoming around 5 knots overnight, and picking up again during the
day to 5 to 10 knots Saturday. Some fog will be possible overnight
as well, especially at KCSV.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........Barnwell
Hazardous weather outlook, Jul 16, 3:20 AM CDT, 15 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
320 AM CDT Fri Jul 16 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-170830-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
320 AM CDT Fri Jul 16 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Scattered to numerous showers and thunderstorms are expected across
the area today and early tonight. A few storms could be strong with
gusty winds and locally heavy rain...especially across the west.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Scattered to numerous showers and thunderstorms are expected across
Middle Tennessee Saturday and Sunday as well. A few storms could be
strong with gusty winds and locally heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not likely at this time.

07

In the hours before

Special weather statement, Jul 16, 1:43 PM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Nashville TN
143 PM CDT Fri Jul 16 2021

TNZ028-030-064-161915-
Wilson TN-De Kalb TN-Smith TN-
143 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SMITH...NORTHWESTERN DE
KALB AND SOUTHEASTERN WILSON COUNTIES UNTIL 215 PM CDT...

At 143 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Watertown, or 11 miles north of Woodbury, moving
northeast at 25 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Watertown, Gordonsville, Hickman, South Carthage, Alexandria,
Dowelltown, Liberty, Auburntown, Center Hill Lake and Edgar Evans
State Park.

This includes Interstate 40 between mile markers 252 and 266.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3616 8580 3613 8581 3610 8579 3609 8577
      3608 8578 3607 8577 3593 8598 3596 8602
      3596 8608 3597 8609 3596 8610 3596 8615
      3595 8615 3596 8616 3596 8618 3598 8624
      3625 8599
TIME...MOT...LOC 1843Z 222DEG 24KT 3599 8610

Adcock
Special weather statement, Jul 16, 5:20 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Nashville TN
520 PM CDT Fri Jul 16 2021

TNZ032-065-162245-
Putnam TN-White TN-
520 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR WHITE AND SOUTHEASTERN PUTNAM
COUNTIES UNTIL 545 PM CDT...

At 520 PM CDT, Doppler radar was tracking a strong thunderstorm over
Sparta, moving northeast at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Cookeville, Sparta, Doyle, Hamptons Crossroads and Bakers Crossroads.

This includes Interstate 40 between mile markers 286 and 288.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3600 8526 3600 8525 3581 8541 3582 8546
      3581 8547 3582 8547 3582 8549 3588 8563
      3615 8553 3607 8524 3605 8524
TIME...MOT...LOC 2220Z 207DEG 9KT 3591 8549

Adcock
Special weather statement, Jul 16, 5:44 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Nashville TN
544 PM CDT Fri Jul 16 2021

TNZ032-065-066-162330-
Putnam TN-Cumberland TN-White TN-
544 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CUMBERLAND...CENTRAL
WHITE AND SOUTHEASTERN PUTNAM COUNTIES UNTIL 630 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sparta, moving northeast at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Sparta, Monterey, Pleasant Hill and Virgin Falls State Natural Area.

This includes Interstate 40 between mile markers 291 and 315.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3584 8527 3594 8558 3623 8538 3622 8533
      3620 8532 3618 8528 3619 8526 3618 8526
      3615 8521 3614 8509 3609 8499
TIME...MOT...LOC 2244Z 221DEG 19KT 3595 8537

Adcock
Special weather statement, Jul 16, 5:51 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
551 PM CDT Fri Jul 16 2021

TNZ057-058-060-093-094-162330-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Maury TN-
551 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...EASTERN WAYNE...
LAWRENCE...SOUTHWESTERN MAURY AND SOUTHERN HICKMAN COUNTIES UNTIL 630
PM CDT...

At 550 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hohenwald to near Loretto. Movement was
northeast at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Lawrenceburg, Hohenwald, Centerville, Waynesboro, Mount Pleasant,
Loretto, Summertown, St. Joseph, Ethridge, Gordonsburg, Kimmins,
Henryville, Primm Springs, Leoma, Westpoint, Iron City and Hampshire.

LAT...LON 3501 8771 3549 8776 3548 8772 3551 8769
      3555 8769 3557 8765 3561 8766 3565 8772
      3594 8725 3543 8721 3530 8721 3529 8723
      3528 8721 3517 8722 3516 8720 3512 8720
      3512 8722 3500 8722
TIME...MOT...LOC 2250Z 230DEG 24KT 3554 8758 3504 8748

Barnwell
Special weather statement, Jul 16, 6:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
644 PM CDT Fri Jul 16 2021

TNZ010-011-033-034-170030-
Fentress TN-Overton TN-Pickett TN-Clay TN-
644 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OVERTON...PICKETT...
NORTHEASTERN CLAY AND NORTHWESTERN FENTRESS COUNTIES UNTIL 730 PM
CDT...

At 643 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Byrdstown, moving northeast at 35 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Livingston, Byrdstown, Wolf River Dock, Dale Hollow Lake, Pall Mall,
Standing Stone State Park, Huntersville and Static.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3661 8488 3628 8507 3636 8550 3662 8539
      3663 8523
TIME...MOT...LOC 2343Z 208DEG 31KT 3647 8520

Adcock

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 1:43 PM CDTSpecial Weather StatementOHXSmith32 min
Jul 16, 5:20 PM CDTSpecial Weather StatementOHXWhite25 min
Jul 16, 5:44 PM CDTSpecial Weather StatementOHXWhite46 min
Jul 16, 5:51 PM CDTSpecial Weather StatementOHXHickman, Lawrence, Lewis39 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.